Butterbur side effect?

View previous topic View next topic Go down

Butterbur side effect?

Post  Peter_sky on Sun Oct 24, 2010 11:03 am

Hi,

I live with a number of health issues, IBS, CFS, NASH, IBS, and Migraine.


My Gastro doc has been monitoring my liver function for many years, and has been giving me a 6 monthly CT of my liver for NASH. For over 5 years my liver function has been in the high 100s, way out of range, and the scan shows NASH, like fatty liver.

Just before taking buterbur my ALT and AST where about 150 each.

Three months ago after taking buterbur for a couple of months my ALT AST was down to 49! near normal and the best it had been in years!

The other week the Dr repeated the bloods and scanned my liver, results,

24, and even more impressive my scan was normal.

The Gastro Dr can not explain it, as I am on no meds, I only take the butterbur three times a day, 50mg , Vit C 1000mg a day, Vit B12 1000mg a day, that's it! The only new med is the butterbur.

Could I have stumbled on a med with a GOOD side effect? What ever I shall keep taking as it helps with my head.


Peter

avatar
Peter_sky

Posts : 77
Join date : 2010-03-13
Location : UK

Back to top Go down

Re: Butterbur side effect?

Post  dcook60 on Sun Oct 24, 2010 11:10 am

peter, that's just terrific!! i read up a little on nash, since you mentioned it.

i'm on about my third month of taking butterbur. after a few weeks, i thought i noticed some reduction in the migraines i've had for 41 years, but now i'm not so sure it's helping.

but i bought a big batch from swanson's and will continue to take it til it's gone, and then will re-evaluate.

it's marvelous that a supplement actually has a good side-effect, at least for you. dianne
avatar
dcook60

Posts : 501
Join date : 2009-12-03
Location : spokane, WA

Back to top Go down

Re: Butterbur side effect?

Post  HeelerLady on Sun Oct 24, 2010 11:49 am

Peter,

That's wonderful! I'm on month #3 or 4 of taking butterbur (I use Swansons) and I've had some wonderful effects. I've gone from having an M every day to them lasting 3-4 days with a 1-5 day break between episodes. Very big improvement for me. I think they would call this a success as a preventative. Smile

Glad that there seems to be some extra benefit for you.

Becky
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: Butterbur side effect?

Post  pen on Sun Oct 24, 2010 12:29 pm

It is used for allergies as well, and the liver processes everything, including drugs, so maybe this is a postivie side effect.
Aint that a bonus!!!! santa

I know, still 2 months till Christmas, just fancied posting a Santa.

pen

Posts : 2711
Join date : 2009-12-04
Location : London. UK

Back to top Go down

butterbur

Post  hilrays on Tue Aug 13, 2013 10:50 am

Everyone, be sure to take the butterbur which has no PA, the toxic substance that is harmful to the liver. The good butterbur is called "Petadolex", available at Amazon. Not all butterbur is the same. Beware!

hilrays

Posts : 2
Join date : 2013-08-05

Back to top Go down

Re: Butterbur side effect?

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum